Alert archive / Tennessee / Special Weather Statements in 2016
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jun 1, 2016, 3:18 PM CDT for Houston County, Stewart County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2016, 3:18 PM CDT (20:18 UTC)
- Expired
- Jun 1, 2016, 3:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
Counties Houston County, TN, Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 64 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 210 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1404 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
254
WWUS84 KOHX 012018
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
318 PM CDT WED JUN 1 2016
TNZ005-023-012045-
STEWART TN-HOUSTON TN-
318 PM CDT WED JUN 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR STEWART AND HOUSTON COUNTIES
UNTIL 345 PM CDT...
AT 318 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF TENNESSEE RIDGE...OR 11 MILES WEST OF ERIN...MOVING
NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM...ALONG
WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...BRIEF HEAVY
RAINFALL...AND SMALL HAIL.
LOCATIONS IMPACTED INCLUDE...
DOVER...ERIN...TENNESSEE RIDGE...CUMBERLAND CITY...
HOUSTON COUNTY AIRPORT AND LAND BETWEEN THE LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3665 8785 3663 8785 3663 8780 3629 8755
3624 8795 3631 8796 3635 8798 3637 8800
3643 8805 3649 8806 3652 8804 3656 8803
3666 8807
TIME...MOT...LOC 2017Z 245DEG 26KT 3632 8790
$$
31What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 1, 3:07 PM CDT, 11 minutes earlier.
Area forecast discussion, Jun 1, 3:07 PM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Nashville TN 307 PM CDT WED JUN 1 2016 .DISCUSSION... Isolated thunderstorms are beginning to pop up over the area due to weak shortwave activity just ahead of the larger upper trough over TX. Models have SBCAPE values around 1000-1500 J/kg this afternoon, with some higher areas, however shear is very weak over the region. Therefore thunderstorms will continue to develop this afternoon and possibly become more widespread through the evening. Thunderstorms this afternoon may develop some small hail and brief gusty winds, but the lack of deep layer shear should limit thunderstorm strength for the late afternoon and evening. The ECMWF and GFS still have the upper low over TX closing off aloft by early Thursday morning, which may help weak ridging develop over the mid state and drop precip chances a bit before the afternoon tomorrow. As the upper low over TX slowly moves eastward through the remainder of the week, shortwave energy will move through the region and provide chances for showers and thunderstorms. Best chances look to be Thursday afternoon, and during the day Saturday when a Great Lakes trough drags a cold front through the southeast. As the cold front moves through the mid state Sunday, precip chances will decrease from west to east during the day. Models have sped up the movement of the upper trough and cold front a bit, so it looks like Sunday night will be dry with some possible lingering showers on the Plateau. Starting on Monday, northwest flow aloft will settle in, and an upper level ridge will slowly work its way across the central US during the work week. This will keep our region dry and highs generally in the low to mid 80s. As of the current forecast, next week looks to remain dry through the end of the week with consistent temperatures to start the week, and possibly getting into the 90s by the end of next week. && .AVIATION... 18Z TAF DISCUSSION. VFR conditions generally expected thru 02/18Z. In terms of actual impacts on terminals, tricky aviation forecast thru 02/18Z. With unsettled atmospheric conditions, interacting with diurnal heating/orographic influences, and no major focusing mechanisms until around 02/12Z other than weak disturbance passages in swly flow aloft, convective location development quite uncertain, with local effects playing a key role. As a result, believe tstms will occur at least around TAF sites, but not sure if they will occur right at or close to. Thus mentioned VCTS remarks at terminals per diurnal influences thru 02/02Z. Some MVFR all terminals to IFR fog CKV 02/06Z-02/14Z per prevalent low level moisture pooling ahead of sfc front expected to move into nw portions of mid state 02/09Z-02/12Z. Continued weak disturbance passages in swly flow aloft could support light shower development in at least vicinity of TAF sites during the 02/06Z-02/14Z time interval also. As surface front drifts slowly sewd into mid state thru 02/18Z, and diurnal influences come into play, along with possible continued weak disturbances in upper flow aloft, predominate moderate shwrs/tstms with generally MVFR vsbys/ceilings expected. Light swly sfc winds will become light nwly after surface frontal passage, mainly CKV/BNA. && .PRELIMINARY POINT TEMPS/POPS... Nashville 69 87 69 88 69 / 30 60 50 50 40 Clarksville 67 83 65 83 66 / 30 50 40 50 50 Crossville 66 82 66 82 66 / 40 70 50 50 30 Columbia 68 86 68 86 68 / 30 60 40 50 40 Lawrenceburg 67 87 67 87 68 / 40 60 40 50 40 Waverly 67 84 66 85 67 / 30 50 40 50 50 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Barnwell AVIATION........31
Hazardous weather outlook, Jun 1, 5:00 AM CDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT WED JUN 1 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-021000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT WED JUN 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 1, 2:52 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
252 PM CDT WED JUN 1 2016
TNZ028>030-012015-
TROUSDALE TN-SMITH TN-WILSON TN-
252 PM CDT WED JUN 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SMITH...CENTRAL
WILSON AND SOUTH CENTRAL TROUSDALE COUNTIES UNTIL 315 PM CDT...
AT 252 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR WATERTOWN...OR 7 MILES EAST OF LEBANON...MOVING NORTHEAST AT 35
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM...ALONG
WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...BRIEF HEAVY
RAINFALL...AND SMALL HAIL.
LOCATIONS IMPACTED INCLUDE...
LEBANON...CARTHAGE...HARTSVILLE...WATERTOWN...SOUTH CARTHAGE...
DICKERSON CHAPEL RECREATION AREA...
DIXON SPRINGS AND TUCKERS CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3628 8586 3609 8616 3607 8630 3614 8640
3641 8613
TIME...MOT...LOC 1951Z 223DEG 31KT 3617 8620
31Special weather statement, Jun 1, 3:00 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
300 PM CDT WED JUN 1 2016
TNZ031>033-064-012045-
PUTNAM TN-DE KALB TN-OVERTON TN-JACKSON TN-
300 PM CDT WED JUN 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OVERTON...
SOUTHEASTERN JACKSON...NORTHEASTERN DE KALB AND WESTERN PUTNAM
COUNTIES UNTIL 345 PM CDT...
AT 300 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BAXTER...OR 11 MILES NORTHEAST OF SMITHVILLE...MOVING NORTHEAST
AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM...ALONG
WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...BRIEF HEAVY
RAINFALL...AND SMALL HAIL.
LOCATIONS IMPACTED INCLUDE...
COOKEVILLE...ALGOOD...BAXTER AND RICKMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3627 8526 3600 8569 3608 8581 3641 8551
3641 8549
TIME...MOT...LOC 1959Z 223DEG 30KT 3609 8570
31Special weather statement, Jun 1, 3:08 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
308 PM CDT WED JUN 1 2016
TNZ027-028-012030-
WILSON TN-DAVIDSON TN-
308 PM CDT WED JUN 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON AND
NORTHWESTERN WILSON COUNTIES UNTIL 330 PM CDT...
AT 308 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR RURAL HILL...OR 11 MILES SOUTHEAST OF NASHVILLE...MOVING
NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM...ALONG
WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...BRIEF HEAVY
RAINFALL...AND SMALL HAIL.
LOCATIONS IMPACTED INCLUDE...
LEBANON...LA VERGNE...MOUNT JULIET...BELINDA CITY...RURAL HILL...
ANTIOCH...GLADEVILLE AND PERCY PRIEST LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3627 8642 3611 8630 3606 8645 3610 8652
3607 8653 3608 8653 3608 8654 3609 8655
3607 8655 3606 8656 3604 8656 3603 8659
3600 8661 3599 8664 3615 8673
TIME...MOT...LOC 2007Z 245DEG 27KT 3611 8660
31Special weather statement, Jun 1, 3:11 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
311 PM CDT WED JUN 1 2016
TNZ025-026-012045-
DICKSON TN-CHEATHAM TN-
311 PM CDT WED JUN 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHEATHAM AND NORTHEASTERN
DICKSON COUNTIES UNTIL 345 PM CDT...
AT 311 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTH OF WHITE BLUFF...OR 9 MILES WEST OF ASHLAND
CITY...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM...ALONG
WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...BRIEF HEAVY
RAINFALL...AND SMALL HAIL.
LOCATIONS IMPACTED INCLUDE...
ASHLAND CITY...PLEASANT VIEW...CHARLOTTE AND CHEATHAM DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3629 8694 3625 8698 3622 8698 3620 8699
3613 8727 3627 8739 3632 8731 3632 8729
3633 8728 3643 8709
TIME...MOT...LOC 2010Z 245DEG 26KT 3624 8723
31Special weather statement, Jun 1, 3:14 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
314 PM CDT WED JUN 1 2016
TNZ008-009-028>030-012045-
TROUSDALE TN-SUMNER TN-MACON TN-SMITH TN-WILSON TN-
314 PM CDT WED JUN 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SMITH...SOUTHEASTERN
SUMNER...SOUTHWESTERN MACON...NORTHEASTERN WILSON AND TROUSDALE
COUNTIES UNTIL 345 PM CDT...
AT 314 PM CDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG
THUNDERSTORMS CENTERED NEAR HARTSVILLE...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS...ALONG
WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...BRIEF HEAVY
RAINFALL...AND SMALL HAIL.
LOCATIONS IMPACTED INCLUDE...
LEBANON...HARTSVILLE...DICKERSON CHAPEL RECREATION AREA...
DIXON SPRINGS AND PLEASANT SHADE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3617 8637 3632 8648 3651 8605 3631 8589
3622 8612
TIME...MOT...LOC 2013Z 245DEG 26KT 3633 8622
31Special weather statement, Jun 1, 3:18 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
318 PM CDT WED JUN 1 2016
TNZ005-023-012045-
STEWART TN-HOUSTON TN-
318 PM CDT WED JUN 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR STEWART AND HOUSTON COUNTIES
UNTIL 345 PM CDT...
AT 318 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF TENNESSEE RIDGE...OR 11 MILES WEST OF ERIN...MOVING
NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM...ALONG
WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...BRIEF HEAVY
RAINFALL...AND SMALL HAIL.
LOCATIONS IMPACTED INCLUDE...
DOVER...ERIN...TENNESSEE RIDGE...CUMBERLAND CITY...
HOUSTON COUNTY AIRPORT AND LAND BETWEEN THE LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3665 8785 3663 8785 3663 8780 3629 8755
3624 8795 3631 8796 3635 8798 3637 8800
3643 8805 3649 8806 3652 8804 3656 8803
3666 8807
TIME...MOT...LOC 2017Z 245DEG 26KT 3632 8790
31The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 1:12 PM CDT | Special Weather Statement | OHX | Hickman | 33 min |
| Jun 1, 1:50 PM CDT | Special Weather Statement | OHX | Rutherford | 40 min |
| Jun 1, 2:19 PM CDT | Special Weather Statement | OHX | Cumberland | 26 min |
| Jun 1, 2:23 PM CDT | Special Weather Statement | OHX | Hickman | 22 min |
| Jun 1, 2:33 PM CDT | Special Weather Statement | OHX | Dickson | 27 min |
| Jun 1, 2:44 PM CDT | Special Weather Statement | OHX | Stewart | 31 min |
| Jun 1, 2:52 PM CDT | Special Weather Statement | OHX | Smith, Wilson | 23 min |
| Jun 1, 3:00 PM CDT | Special Weather Statement | OHX | Putnam | 45 min |
| Jun 1, 3:08 PM CDT | Special Weather Statement | OHX | Wilson | 22 min |
| Jun 1, 3:11 PM CDT | Special Weather Statement | OHX | Cheatham | 34 min |
| Jun 1, 3:14 PM CDT | Special Weather Statement | OHX | Trousdale | 31 min |
| Jun 1, 3:26 PM CDT | Special Weather Statement | OHX | Wilson | 19 min |
| Jun 1, 3:33 PM CDT | Special Weather Statement | OHX | Clay, Jackson | 42 min |
| Jun 1, 3:50 PM CDT | Special Weather Statement | OHX | Davidson | 25 min |
| Jun 1, 3:54 PM CDT | Special Weather Statement | OHX | Houston | 51 min |
| Jun 1, 3:59 PM CDT | Special Weather Statement | OHX | Sumner, Trousdale | 46 min |
| Jun 1, 4:04 PM CDT | Special Weather Statement | OHX | Houston | 41 min |
Nearby
Special Weather Statements in Tennessee, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.